MAUDE Adverse Event Report: ARTHREX, INC. TENODESIS SCREW, PEEK; SCREW, FIXATION, BONE

ARTHREX, INC. TENODESIS SCREW, PEEK; SCREW, FIXATION, BONE
Catalog Number AR-1530PS
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two submissions for the same patient event.The other is 1220246-2016-00587 ((b)(4) (b)(6)).The device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.The most likely cause(s) of this type of event include continually applying torque after the screw is fully seated, torquing when the implant is not properly aligned and/or leveraging, torquing while leveraging the device.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
Tenodesis¿ screw with handled inserter, ar-1530ps lot: 1189487 ((b)(4) (b)(6)) broke off while being screwed in.The broken tip was not retrieved and is still in the patient.Another peek-tenodesis¿ screw with handled inserter ar-1530ps (same lot) also broke in the same manner but this was retrieved.A biocomposite-tenodesis¿ screw with handled inserter, ar-1530bc lot: 1362942 ((b)(4) (b)(6)) was also used and the tip of this device also broke off into the patient and was not retrieved.One each of an ar-1530ps and ar-1530bc were used to complete the procedure.

Brand Name
TENODESIS SCREW, PEEK
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6184922
Report Number1220246-2016-00586
Device Sequence Number10785454
Product Code HWC
UDI-Device Identifier00888867018662
UDI-Public00888867018662
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Catalogue NumberAR-1530PS
Device Lot Number1189487
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2016
Initial Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;